Alabama, 2006Hail in Alabama, January 2, 2006
January 2, 2006 · NWS BMX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 2, 2:55 PM CST, 49 minutes earlier.
Area forecast discussion, Jan 2, 2:55 PM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
255 PM CST MON JAN 2 2006
.SHORT TERM...DEWPOINT AXIS CURRENTLY ACROSS THE CENTRAL SECTIONS
WILL SHIFT EAST OF THE AREA EARLY THIS EVENING. ACTUAL WIND SHIFT
WILL OCCUR OVERNIGHT. BULK OF MOISTURE SHIFTED EAST OF THE AREA
EARLIER THIS MORNING AS FIRST IMPULSE MOVED THROUGH. MAY NEED TO
INCLUDE SMALL POPS EXTREME EAST BUT DRY CONDITIONS ELSEWHERE.
UPPER RIDGE WILL BUILD ACROSS THE AREA LATER TONIGHT...REMAIN
ACROSS THE AREA TUESDAY AND THEN SHIFTS EAST ON WEDNESDAY. THIS
WILL BE A RATHER QUIET PERIOD. OVERNIGHT LOWS IN THE 40S
TONIGHT AND MAINLY IN THE 30S TUESDAY NIGHT. HIGH TEMPERATURES ON
TUESDAY AND WEDNESDAY MAINLY IN THE 60S.
THURSDAY AND FRIDAY...UPPER TROF WILL APPROACH THE AREA ON THURSDAY
AND THEN DEEPENS AND SHIFTS ACROSS THE AREA LATE THURSDAY NIGHT INTO
FRIDAY. MODELS SHOW SEVERAL WEAK IMPULSES MOVING FROM NORTHWEST
TO SOUTHEAST ACROSS THE NORTHERN SECTIONS. LIMITED MOISTURE WILL
BE AVAILABLE AND AT THE PRESENT TIME WILL INCLUDE A SLIGHT CHANCE OF
SHOWERS ON FRIDAY. LOW LEVEL FLOW WILL BE MAINLY FROM THE
NORTHWEST AND THIS WILL BRING A RETURN TO MORE SEASONAL LEVELS ON
THURSDAY AND THEN SLIGHTLY BELOW TEMPERATURES ON FRIDAY. HIGH
TEMPERATURES BY FRIDAY WILL GENERALLY BE IN THE 40S WITH A VERY
COLD NIGHT EXPECTED FRIDAY NIGHT WITH READINGS FALLING INTO THE 20S
AREA-WIDE.
.LONG TERM...(SATURDAY THROUGH MONDAY)...WEAK HIGH PRESSURE WILL
BUILD BACK INTO THE AREA SATURDAY INTO SUNDAY WITH MAINLY A ZONAL
FLOW RETURNING. NEXT WEAK STORM SYSTEM WILL APPROACH FROM THE WEST
LATE SUNDAY INTO MONDAY. WILL INCLUDE SMALL POPS SUNDAY NIGHT AND
MONDAY. TEMPERATURES WILL WARM GRADUALLY AS WE MOVE THROUGH THE WEEK
END AND EARLY NEXT WEEK WITH HIGH TEMPERATURES WARMING INTO THE
UPPER 50S TO LOWER 60S BY MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 44 60 36 63 / 10 10 0 10
ANNISTON 45 60 38 66 / 10 10 0 10
BIRMINGHAM 46 62 39 65 / 10 10 0 10
TUSCALOOSA 44 62 38 67 / 10 0 0 10
CALERA 46 61 38 67 / 10 0 0 10
AUBURN 45 61 42 64 / 10 0 0 10
MONTGOMERY 46 63 40 67 / 10 0 0 10
TROY 47 64 40 69 / 10 0 0 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY ALL SECTIONS UNTIL 6 PM.
&&
50
Hazardous weather outlook, Jan 2, 12:10 PM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1210 PM CST MON JAN 2 2006
ALZ011>015-017>050-031315-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1210 PM CST MON JAN 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FROM NOON UNTIL 3 PM FOR
AREAS EAST OF INTERSTATE 65. THE MAIN THREAT WILL BE LARGE HAIL. THE
THREAT FOR TORNADOES IS MINIMAL. THUNDERSTORMS WILL LIKELY NOT
DEVELOP WEST OF INTERSTATE 65 ANY TIME THIS AFTERNOON...AND FOR
AREAS EAST OF INTERSTATE 65...THE THREAT OF THUNDERSTORMS AND SEVERE
WEATHER WILL END AT 3 PM.
A STRONG UPPER LEVEL SYSTEMS WILL BRING VERY COLD AIR ALOFT AND MAKE
FOR VERY UNSTABLE CONDITIONS ACROSS ALABAMA. HOWEVER...VERY DRY AIR
IN THE LOWER LEVELS IS QUICKLY MOVING ACROSS THE STATE ON STRONG
SOUTHWEST WINDS...WHICH WILL LIKELY INHIBIT THUNDERSTORM
DEVELOPMENT...EXCEPT FOR EASTERN ALABAMA WHERE AN ISOLATED
THUNDERSTORM OR TWO COULD DEVELOP BEFORE THE DRY AIR MOVES INTO THE
REGION.
IN ADDITION...SOUTHWEST WINDS WITH GUSTS UP TO 30 MPH WILL OCCUR
ACROSS CENTRAL ALABAMA THIS AFTERNOON...WITH THE WINDS DIMINISHING
SHORTLY AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY NOT BE REQUIRED THIS AFTERNOON.
STEFKOVICH
In the hours before
Special weather statement, Jan 2, 3:29 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CST MON JAN 2 2006
ALZ038-022150-
CHAMBERS-
329 PM CST MON JAN 2 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS COUNTY UNTIL 350
PM CST...
...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 325 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER STROUD...MOVING EAST AT 40 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR STROUD THROUGH 350 PM
CST. ADDITIONAL THUNDERSTORMS WILL BE MOVING INTO WESTERN CHAMBERS
THROUGH 350 PM...SMALL HAIL WILL BE POSSIBLE WITH THESE AS WELL.
THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE
HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Hail, Chambers
- When
- January 2, 3:44 PM CST to 3:46 PM CST
- Where
- Chambers County, 3 mi E of Stroud
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.050, -85.267
Golf ball size hail was reported just east of the Stroud community. The hail continued to fall all the way to the Georgia state-line.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Georgia, January 2, 20063 injured · $7.6 million · F3 · 52 events
- Tornado in Kentucky, January 2, 2006$2.0 million · F2 · 1 event
- Tornado in Kentucky, January 2, 20062 injured · $350,000 · F2 · 1 event
- Tornadoes in Kentucky, January 2, 2006$225,000 · F2 · 2 events
- High Wind in California, January 2, 2006$4.0 million · 56 kt wind · 1 event
- Tornado in Kentucky, January 2, 2006$500,000 · F1 · 1 event
- Tornado in Kentucky, January 2, 2006$250,000 · F1 · 1 event
- Wildfire in Texas, January 2, 2006$750,000 · 1 event
- High Wind and Strong Wind in California, January 2, 2006$310,000 · 56 kt wind · 8 events
- Tornado and Hail in Georgia, January 2, 2006$139,000 · F0 · 13 events
- Hail and Damaging Winds in Kentucky, January 2, 2006$52,000 · 2 in hail · 31 events
- Flood in Georgia, January 2, 2006$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493197.